Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 201, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 15, 2022, 9:53 PM CDT for Monroe County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2022, 9:53 PM CDT (02:53 UTC)
- Expired
- Jun 15, 2022, 10:16 PM CDT
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Monroe County, AL
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:28 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2837 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WUUS54 KMOB 160253
SVRMOB
ALC099-160345-
/O.NEW.KMOB.SV.W.0201.220616T0253Z-220616T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
953 PM CDT Wed Jun 15 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Monroe County in south central Alabama...
* Until 1045 PM CDT.
* At 952 PM CDT, a severe thunderstorm was located near Monroeville,
moving southwest at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monroeville, Frisco City, Uriah and Excel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3153 8723 3128 8741 3127 8743 3129 8749
3134 8759 3140 8760 3159 8738
TIME...MOT...LOC 0252Z 047DEG 15KT 3149 8738
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black1 follow-up statement
089
WWUS54 KMOB 160316
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1016 PM CDT Wed Jun 15 2022
ALC099-160326-
/O.CAN.KMOB.SV.W.0201.000000T0000Z-220616T0345Z/
Monroe AL-
1016 PM CDT Wed Jun 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Alabama.
LAT...LON 3153 8723 3128 8741 3127 8743 3129 8749
3134 8759 3140 8760 3159 8738
TIME...MOT...LOC 0313Z 047DEG 15KT 3142 8747
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:33 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 15, 8:33 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
833 PM CDT Wed Jun 15 2022
.UPDATE...A Severe Thunderstorm Watch has been issued for all of
our interior southwest and south central Alabama counties until 2
AM CDT. We are watching a cluster of strong to severe thunderstorms
to the east of our area, moving out of GA and into eastern
portions of AL. The storms have been strong to severe, although
have not organized into a convective system as expected (they are
still somewhat isolated cells). However, the storms are moving
into an environment supportive of continued severe weather for at
leas the next several hours. MLCAPE values over interior south
central AL are as high as 4000 j/kg in some areas, with DCAPE
values 1200-13 j/kg. In addition, sfc-3km Lapse Rates are
potentially up to around 7.0-7.5 C/km. With this, as the storms
continue moving west this evening, they could pose a threat of
strong damaging wind gusts and some large hail. There are still
some uncertainties as to how late into the evening the storms will
remain organized enough to remain severe, with some indications
that the storms will gradually be diminishing in intensity as they
move west through mid evening. It may be that we will be able to
cancel some, if not all, of the watch earlier than 2 AM, and we
will continue to monitor the situation. /12
&&
.PREV DISCUSSION... /issued 659 PM CDT Wed Jun 15 2022/
AVIATION /16.00Z Issuance/...VFR conditions will largely prevail
through the period. Isolated to scattered showers and storms are
possible especially over interior southwest and south central AL
this evening, which may temporarily reduce ceilings and
visibilities to IFR conditions (or lower). An additional cluster
of showers and storms is trying to develop back over western GA
early this evening, and convection associated with that may move
west-southwest across parts of interior southwest and south
central AL later this evening. There are still some uncertainties
as to how well this lose complex of storms holds together as it
moves west into AL. Any of the associated stronger storms could
produce strong gusty winds. Otherwise, winds generally remain
light and variable, becoming light and more predominately east to
northeasterly Thursday morning. /12
PREV DISCUSSION... /issued 452 PM CDT Wed Jun 15 2022/
NEAR TERM UPDATE /Now Through Thursday/...A large upper level
ridge will remain centered over the Tennessee Valley tonight,
before building westward on Thursday. This pattern will allow for
easterly flow aloft to persist over the local area. Capping from
this ridge has eroded over the local area this afternoon and a few
showers and storms have developed along the sea-breeze and over
interior southwest Alabama. Will likely see these isolated to
scattered showers and storms continue into the later afternoon
hours. A few of these could briefly pulse to severe levels given
that MLCAPE values are currently around 2000-3000 J/Kg with DCAPE
of near 1000 J/Kg. The primary threat with any of these strong to
severe storms would be damaging winds and quarter size hail. There
is still some uncertainty as to whether an additional cluster of
showers and storms will move into the region as an MCS later this
evening. Convection has developed over central Georgia and western
portions of South Carolina and is gradually moving southwest as
it rounds the base of the upper ridge. Some hi-res guidance is
still showing continued development of this convection into a
larger cluster, while others suggest a few isolated to locally
scattered showers and storms moving into eastern portions of the
area later tonight. The more organized severe threat therefore
remains conditional as to whether or not the storms can further
develop into a more organized feature.
By Thursday, we look to return to more of a summer time pattern
as the upper ridge builds further into the area. Given ample
moisture (PWATs in excess of 2+ inches) and instability
(3000-4000 J/Kg of MLCAPE), could see scattered showers and
storms develop during the afternoon hours, generally along the
sea-breeze and in areas where convective temperatures are reached.
Any of the stronger convection could produce strong, gusty winds,
small hail, frequent lightning, and heavy rainfall. Additionally,
with the loss of daytime heating showers and storms should begin
to gradually dissipate. The upper ridge over the area will also
continue to support the hot and humid conditions. Temperatures on
Thursday will soar into the mid to upper 90s. Another Heat
Advisory will go into effect across southwest/south central AL and
the western FL panhandle Wednesday, where heat indices should
range between 105-111 degrees. Heat advisory criteria will be more
marginal over southeast MS, so confidence was not high enough to
include in the advisory there, but it will still be hot/humid
enough that all area residents should exercise caution outdoors.
/14
SHORT TERM /Thursday night Through Saturday night/...An upper-level
ridge over the Tennessee River Valley begins to push westward as an
upper-level trough digs over the Northeast US. As the ridge
retreats, a shortwave looks to move along the eastern periphery of
the ridge, pushing over, or just north of our region by Friday
night/Saturday morning. At the surface, high pressure over the
northern Gulf of Mexico will help to keep surface winds light and
variable through Saturday morning. A frontal boundary is then
expected to push southward, passing over our region Saturday
afternoon/evening and stalling over our marine zones by Saturday
night. Although not expecting any cooler temperatures with it, this
front should help in lowering dewpoints/moisture values for Saturday
night and into the start of the extended term.
PWATs will be a little lower on Friday in comparison to previous
days, reaching values of around 1.6 to 1.9 inches. Very steep low
level lapse rates and a stout dry layer in the mid levels will give
way to another highly unstable day, with MLCAPEs increasing to
around 2500 to 3500 J/kg, with locally higher values possible. With
the shortwave approaching from the north, isolated to locally
scattered showers and thunderstorms will develop across the area
during the afternoon and evening hours, possibly lingering into the
early morning hours. With DCAPEs rising to the 1200 to 1500 J/kg
range, a few storms could produce gusty downburst winds and small
hail. By Saturday afternoon, PWATs will increase to around 1.8 to
2.0 inches as the frontal boundary pushes through the region and
high instability values will still be present. Therefore, isolated
to scattered showers and thunderstorms will be possible again on
Saturday afternoon, mainly for the southern half of the region as
the frontal boundary pushes through and possibly interacts with the
sea breeze.
Very hot temperatures will continue through the period, with highs
in the mid to upper 90s. With dewpoints in the low to mid 70s, heat
indices will once again rise close to Heat Advisory criteria, with
values around the 105 to 110 degree range possible. We will continue
to monitor the need for advisories in future forecast packages. Lows
will be in the mid to upper 70s across the region. Lastly, a LOW
risk of rip currents is expected to continue through the short term
period. /96
EXTENDED TERM /Sunday Through Wednesday/...The extended period will
start off with an amplified Omega-like pattern over CONUS, with an
upper-level ridge over the Central US and upper-level troughs over
the Rockies and over the Western Atlantic. This pattern will slowly
shift eastward on Monday as the ridge becomes centered over the
Lower Mississippi River Valley. By Tuesday, the upper trough over
the Rockies begins to lift northeastward, giving way to a more zonal
jet stream across the northern tier of the US. This will help to
weaken and flatten the ridge through midweek. At the surface, a weak
frontal boundary, which pushed through the region on Saturday,
remains stalled over our marine zones. At the same time, a high
pressure builds over the Great Lakes region and pushes into the
Western Atlantic by Monday morning. As this occurs, the stalled
front will begin to lift back to the north, causing surface winds to
shift from northeasterly on Sunday to southerly by Monday evening.
This wind shift will allow for moisture to advect back into the
region from the Gulf of Mexico for the remainder of the period.
After the front's passage, drier conditions will return for Sunday
as PWATs drop to below an inch. With moisture and instability
returning on Monday, a few isolated showers and thunderstorms will
be possible each afternoon along the sea breeze boundary. With the
upper ridge moving overhead, subsident effects should help in
limiting PoPs to around 10-20%.
Temperatures will still be very hot, with highs mainly in the mid to
upper 90s throughout the period. Heat indices will be a little lower
in comparison to values seen in the near and short term periods.
Values on Sunday look to be around 97 to 103 degrees, and around 100
to 105 for Monday and Tuesday. We could approach Heat Advisory
criteria for Wednesday, as values around 102 to 107 may be possible.
Lows will generally be in the 70s throughout the period. /96
MARINE...No impacts are expected outside of higher winds and waves
in and around isolated to scattered thunderstorms through the
week. Light westerly to southwesterly winds this afternoon
will gradually become northeasterly overnight as a weak surface
high pressure slides west over the northern Gulf. For Thursday
afternoon through the first part of the weekend, expecting a light
to moderate onshore flow to develop during the daytime hours,
followed by a light offshore flow during the overnight. Seas will
remain around 1 to 2 feet through Saturday, then begin to build
to 2-3 feet on Sunday. /14
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 11 AM to 7 PM CDT Thursday for ALZ051>060-
261>266.
FL...Heat Advisory from 11 AM to 7 PM CDT Thursday for FLZ201>206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jun 15, 5:36 PM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
536 PM CDT Wed Jun 15 2022
ALZ054-152300-
Wilcox AL-
536 PM CDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of northwestern Wilcox
County through 600 PM CDT...
At 536 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles west of Orrville, or 14 miles southeast
of Uniontown, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Wilcox
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3224 8741 3224 8739 3222 8739 3222 8737
3221 8737 3220 8736 3220 8733 3217 8731
3216 8752 3226 8752 3227 8751 3226 8746
3227 8744
TIME...MOT...LOC 2236Z 109DEG 18KT 3229 8734
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jun 15, 8:49 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
849 PM CDT Wed Jun 15 2022
ALZ058-060-160230-
Covington AL-Crenshaw AL-
849 PM CDT Wed Jun 15 2022
...Strong thunderstorms will impact portions of southeastern Crenshaw
and northeastern Covington Counties through 930 PM CDT...
At 848 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Goshen to 7 miles
southeast of Brantley to near Elba to 4 miles southwest of New
Brockton. Movement was southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Opp, Brantley, Dozier and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Alabama.
&&
LAT...LON 3153 8620 3116 8619 3125 8635 3135 8642
3160 8640 3173 8615 3166 8615 3166 8616
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 0148Z 048DEG 17KT 3171 8613 3153 8615 3146 8608 3135
8599
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jun 15, 9:19 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
919 PM CDT Wed Jun 15 2022
ALZ057-058-160315-
Butler AL-Crenshaw AL-
919 PM CDT Wed Jun 15 2022
...Strong thunderstorms will impact portions of eastern Butler and
Crenshaw Counties through 1015 PM CDT...
At 918 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Rutledge to
Luverne to Brantley to 8 miles northwest of Samson. Movement was west
at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Luverne, Rutledge, Glenwood, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Alabama.
&&
LAT...LON 3152 8660 3163 8666 3196 8673 3196 8641
3203 8641 3204 8640 3205 8640 3205 8630
3197 8630 3197 8620 3196 8618 3189 8617
3183 8618 3181 8620 3179 8620 3179 8615
3166 8615
TIME...MOT...LOC 0218Z 075DEG 20KT 3176 8634 3171 8627 3160 8623 3121
8612
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jun 15, 9:33 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
933 PM CDT Wed Jun 15 2022
ALZ057-058-060-160330-
Butler AL-Covington AL-Crenshaw AL-
933 PM CDT Wed Jun 15 2022
...Strong thunderstorms will impact portions of southeastern Butler,
southern Crenshaw and central Covington Counties through 1030 PM
CDT...
At 933 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles southwest of
Rutledge to 3 miles southwest of Brantley to 7 miles southeast of
Dozier to 10 miles south of Elba. Movement was west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Andalusia, Opp, Brantley, River Falls, Dozier, Heath, Gantt and
Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Alabama.
&&
LAT...LON 3153 8620 3111 8619 3106 8630 3135 8657
3154 8668 3169 8618 3165 8616 3162 8618
3162 8615 3154 8614
TIME...MOT...LOC 0233Z 072DEG 12KT 3164 8636 3155 8632 3144 8625 3127
8606
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:49 PM CDT | Special Weather Statement | MOB | Covington | 41 min |
| Jun 15, 9:19 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 56 min |
| Jun 15, 9:33 PM CDT | Special Weather Statement | MOB | Covington | 57 min |
| Jun 15, 9:46 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 44 min |
| Jun 15, 10:14 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 61 min |
| Jun 15, 10:19 PM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 56 min |
| Jun 15, 10:35 PM CDT | Special Weather Statement | MOB | Escambia | 55 min |
| Jun 15, 10:52 PM CDT | Special Weather Statement | MOB | Monroe | 53 min |
| Jun 15, 11:35 PM CDT | Special Weather Statement | MOB | Clarke | 25 min |
| Jun 16, 3:25 PM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.